Ask an expert
Question

02 Dec 2004

Hair loss
Dear Doc. I am at my wits end. My hair is falling out in handfuls for the last few months and I dont know what is wrong. I have posted a question on your site before and you sent me your article. I have been to my GP, had blood tests, taken iron, multivitamins, etc. Nothing wrong with me or lacking anything. I have changed my contraception pill to Yasmin which is supposed to be good for skin and hair. The only thing I can think of is that I am a highly stressed person. I have also been through a break up recenlty which I did not take well. Please help me before I go bald.
Answer 411 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Me, it sounds like telogen effluvium or toxic alopecia. If you can remember from the article, it is temporary hair loss of up to a third of a person’s hair due an insult to the body. It usually manifests 2-4 months after the incident. Divorce/loss of a loved one is a common cause and so are other causes of stress. It should start normalising after 3-6 months and after a year it should be back to normal. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9438 votes
No
68% - 20022 votes
Vote